Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at May 29, 2008, 8:42 PM CDT for Franklin County, Harlan County, Nebraska; Phillips County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2008, 8:42 PM CDT (01:42 UTC)
- Expired
- May 30, 2008, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Phillips County, KS, Franklin County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 70 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 300142
FFWGID
KSC147-NEC061-083-300745-
/O.NEW.KGID.FF.W.0024.080530T0142Z-080530T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
842 PM CDT THU MAY 29 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS
FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA
HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 245 AM CDT FRIDAY
* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UPLAND...
RAGAN...HUNTLEY...HILDRETH AND CAMPBELL
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4034 9963 4034 9873 4001 9872 4001 9908
3983 9961
TIME...MOT...LOC 0142Z 180DEG 0KT 4016 9894
$$
JCB2 follow-up statements
000
WGUS73 KGID 300231
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
930 PM CDT THU MAY 29 2008
KSC147-NEC061-083-300745-
/O.CON.KGID.FF.W.0024.000000T0000Z-080530T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS KS-FRANKLIN NE-HARLAN NE-
930 PM CDT THU MAY 29 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
HARLAN...FRANKLIN AND NORTHWESTERN PHILLIPS COUNTIES...
AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
HEAVY RAINFALL OF 1 TO 2 INCHES HAVE FALLEN IN PORTIONS OF
HARLAN...FRANKLIN AND NORTHWESTERN PHILLIPS COUNTIES. THIS HEAVY
RAINFALL ON ALREADY SATURATED GROUND WILL CAUSE AREAS OF FLASH
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UPLAND...RAGAN AND HUNTLEY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4034 9963 4034 9873 4001 9872 4001 9908
3983 9961
TIME...MOT...LOC 0230Z 180DEG 0KT 4016 9894
$$000
WGUS73 KGID 300743
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
243 AM CDT FRI MAY 30 2008
KSC147-NEC061-083-300753-
/O.EXP.KGID.FF.W.0024.000000T0000Z-080530T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS KS-FRANKLIN NE-HARLAN NE-
243 AM CDT FRI MAY 30 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT FOR HARLAN...
FRANKLIN AND NORTHWESTERN PHILLIPS COUNTIES...
THUNDERSTORMS HAVE ENDED...AND THE THREAT OF FLASH FLOODING HAS
DIMINISHED.
LAT...LON 4034 9963 4034 9873 4001 9872 4001 9908
3983 9961
TIME...MOT...LOC 0743Z 180DEG 0KT 4016 9894
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:34 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 29, 6:34 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CDT THU MAY 29 2008
.AVIATION...00Z KGRI TAF. SEVERE THUNDERSTORMS WILL BE IN THE AREA
TO KICK OFF THE FORECAST FOR THE FIRST SEVERAL HOURS OF THE
FORECAST THIS EVENING. COULD BE VERY LARGE HAIL AND TORNADOES IN
THE AREA. CONDITIONS WILL EVENTUALLY IMPROVE BY LATE EVENING AND
OVERNIGHT AS STORMS PUSH OFF TO THE EAST...AND BY
FRIDAY...CEILINGS SHOULD SCATTER.
&&
.PREV DISCUSSION... /ISSUED 226 PM CDT THU MAY 29 2008/
SHORT TERM...THROUGH TONIGHT. OBVIOUSLY THE MAIN CONCERN FOR
TONIGHT IS THE CHANCE OF SEVERE WEATHER AND FLOODING. AFTERNOON
SURFACE ANALYSIS PLACED A WARM FRONT ACROSS SOUTHERN SOUTH
DAKOTA...WITH A SURFACE LOW IN EASTERN COLORADO. A DRY LINE WAS
STRETCHING OUT OF THE LOW INTO WESTERN KANSAS...WHILE A WEAK TROUGH
WAS NOTED INTO SOUTHWEST NEBRASKA. IT APPEARS THE MAIN PROBLEM
INITIALLY WILL BE CONVECTION FIRING NEAR/ALONG THE DRYLINE AND THE
SUBTLE SURFACE TROUGH...AND THEN HAVING IT MOVE RAPIDLY TO THE
EAST/NORTHEAST. EFFECTIVE SHEAR VALUES WILL BE MORE THAN
SUFFICIENT FOR SUPERCELLS...WHILE 0-1KM HELICITY VALUES REACH
150-200 M2/S2 OVER THE ENTIRE FORECAST AREA. THE SIG TOR PARAMETER
FROM THE 09Z SREF BLANKETS MOST OF THE CWA WITH VALUES IN EXCESS
OF 2...AND ARE HIGHEST IN THE NORTHEAST QUARTER OF THE FORECAST
AREA. SUFFICE IT TO SAY...THE THREAT FOR SUPERCELLS WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES IS STILL ALL THERE.
HEAVY RAINFALL ALSO REMAINS AN ISSUE WITH PRECIPITABLE WATER VALUES
OF AROUND 1.5 INCHES FORECAST ACROSS THE AREA TONIGHT. EVEN THOUGH
THE STORMS WILL BE RELATIVELY RAPID MOVERS...THE CONCERN FOR
FLOODING REMAINS WITH AREA SOILS STILL VERY WET OR SATURATED. IT
APPEARS SOME AREAS COULD GET A COUPLE OF ROUNDS OF CONVECTION WITH
THE INITIAL ROUND COMING FROM THE DEVELOPMENT ALONG THE
DRYLINE...AND THEN MORE STORMS COMING AS THE SURFACE BOUNDARY BEHIND
THE DRYLINE PUSHES ACROSS THE REGION. THE CURRENT FLASH FLOOD WATCH
STILL APPEARS REASONABLE AND WILL LEAVE IT IN PLACE FOR TONIGHT.
A LESSER CONCERN FOR LATE THIS AFTERNOON INTO THE EARLY EVENING WILL
BE WINDS APPROACHING ADVISORY CRITERIA IN THE FAR SOUTH. RUC BUFR
SOUNDINGS NEAR KRSL AND KHYS SHOWS STRONG ENOUGH WINDS COULD GET
MIXED DOWN FOR A FEW HOURS ACROSS NORTH CENTRAL KANSAS TO PUSH
NEAR ADVISORY LEVELS. FOR NOW...WILL NOT GO WITH THE ADVISORY
SINCE IT GENERALLY APPEARS MARGINAL...BUT WILL CONTINUE TO MONITOR
OBSERVATIONS LATE THIS AFTERNOON.
LONG TERM...12Z FRIDAY THROUGH THURSDAY. MAIN FORECAST CONCERN WILL
BE CHANCE OF THUNDERSTORMS OFF AND ON THROUGH THE PERIOD.
SURFACE FRONT MOSTLY THROUGH THE FORECAST AREA BY FRIDAY MORNING.
EXPECT THAT PRECIPITATION WILL BE GONE BY MORNING. A WEAK SURFACE
HIGH AND UPPER RIDGE WILL MOVE INTO THE REGION AND CONTINUE TO
AFFECT THE AREA THROUGH EARLY SUNDAY. THROUGH THIS TIME...DRY
CONDITIONS ARE EXPECTED AND TEMPERATURES SHOULD BE JUST ABOVE
AVERAGE.
STARTING SUNDAY AFTERNOON...THE FIRST IN A SERIES OF SHORT WAVES
COME ACROSS THE RIDGE. AS THESE WAVES MOVE THROUGH...THERE WILL BE A
CHANCE OF THUNDERSTORMS. THE BEST CHANCES WILL BE SUNDAY AFTERNOON
AND NIGHT AS A SURFACE LOW TO THE SOUTH MOVES THROUGH AND BRINGS A
TROUGH ACROSS THE AREA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
MONDAY AND MONDAY NIGHT AS THE LOW AND COLD FRONT SAG TO THE SOUTH
AND BRING POST FRONTAL SHOWERS AND THUNDERSTORMS TO THE AREA.
THERE IS A BRIEF BREAK ON TUESDAY...BUT THAT IS SHORT LIVED AS AN
UPPER LOW MOVES THROUGH THE NORTHERN AND CENTRAL PLAINS. MODELS HAVE
BEEN SOMEWHAT INCONSISTENT WITH THE TRACK OF THIS LOW. WITH IT IN
THE NORTHERN PLAINS...THERE WOULD NOT BE AS GOOD OF A CHANCE FOR
THUNDERSTORMS ACROSS THIS AREA. DUE TO THE INCONSISTENCIES IN THE
MODELS...WILL HAVE SOME LOW POPS IN FOR TUESDAY NIGHT INTO WEDNESDAY
NIGHT AS THIS UPPER LOW AND SURFACE FRONT MOVE THROUGH THE FORECAST
AREA.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 4 AM CDT FRIDAY FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FLASH FLOOD WATCH UNTIL 4 AM CDT FRIDAY FOR KSZ005>007-017>019.
&&
HEINLEINHazardous weather outlook, May 29, 2:40 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 240 PM CDT THU MAY 29 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 240 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN OUTBREAK OF SEVERE THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA THROUGH THE EVENING. WELL ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED TO TRACK EAST NORTHEAST AT 35 TO 40 MPH THIS AFTERNOON AND EVENING. THE INTENSE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS OF 70 MPH. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WHICH MAY CAUSE FLASH FLOODING. THE STORMS WILL DEPART THE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 29, 7:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
744 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 3 S HAMPTON 40.84N 97.89W
05/29/2008 HAMILTON NE PUBLIC
8 SEMIS BLOWN OVER. DEBRIS SCATTERED ALONG I80. LARGE
UTILITY HIGH VOLTAGE LINES SNAPPED. HORSE TRAILER FLIPPED
OVER
&&
JCBLocal storm report, May 29, 8:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
807 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 1 E ODESSA 40.70N 99.24W
05/29/2008 BUFFALO NE BROADCAST MEDIA
75 TO 80 RAILROAD CARS DERAILED
0525 PM NON-TSTM WND DMG KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE BROADCAST MEDIA
WEST SIDE OF EXHIBITION BUILDING DESTROYED
0525 PM NON-TSTM WND DMG KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE BROADCAST MEDIA
ROOF TORN FROM 4 PLEX MANY TREES AND POWER LINES DOWN
THROUGHOUT THE CITY
&&
JCBLocal storm report, May 29, 8:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
823 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TORNADO 5 S DOWNS 39.43N 98.55W
05/29/2008 OSBORNE KS LAW ENFORCEMENT
&&
JCBLocal storm report, May 29, 8:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 7 SW LEXINGTON 40.71N 99.84W
05/29/2008 E1.75 INCH DAWSON NE TRAINED SPOTTER
0428 PM HAIL 2 N JOHNSON LAKE 40.71N 99.85W
05/29/2008 E1.75 INCH DAWSON NE TRAINED SPOTTER
0448 PM HAIL ELM CREEK 40.72N 99.38W
05/29/2008 E1.75 INCH BUFFALO NE TRAINED SPOTTER
0450 PM TORNADO 7 S OVERTON 40.64N 99.54W
05/29/2008 PHELPS NE STORM CHASER
BRIEF TOUCHDOWN
0459 PM HAIL ARAPAHOE 40.31N 99.90W
05/29/2008 E2.75 INCH FURNAS NE LAW ENFORCEMENT
0503 PM TSTM WND DMG 1 E ODESSA 40.70N 99.24W
05/29/2008 BUFFALO NE BROADCAST MEDIA
75 TO 80 RAILROAD CARS DERAILED
0503 PM TORNADO 4 S ELM CREEK 40.66N 99.38W
05/29/2008 PHELPS NE STORM CHASER
0505 PM HAIL ODESSA 40.70N 99.26W
05/29/2008 E1.75 INCH BUFFALO NE TRAINED SPOTTER
0512 PM HAIL 5 W ELWOOD 40.59N 99.96W
05/29/2008 E2.00 INCH GOSPER NE TRAINED SPOTTER
0517 PM HAIL ELM CREEK 40.72N 99.38W
05/29/2008 M1.75 INCH BUFFALO NE LAW ENFORCEMENT
0519 PM HAIL 1 W ELWOOD 40.59N 99.88W
05/29/2008 E1.75 INCH GOSPER NE LAW ENFORCEMENT
0520 PM TORNADO 2 W KEARNEY 40.70N 99.12W
05/29/2008 BUFFALO NE LAW ENFORCEMENT
0520 PM TORNADO 3 S ODESSA 40.66N 99.26W
05/29/2008 PHELPS NE LAW ENFORCEMENT
TORANDO REPORTED NEAR INTERSECTION OF UNION AND 747 ROAD
BY THE NEBRASKA STATE PATROL.
0522 PM TORNADO 3 SW KEARNEY 40.67N 99.13W
05/29/2008 BUFFALO NE LAW ENFORCEMENT
POWER FLASHES
0525 PM NON-TSTM WND DMG KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE BROADCAST MEDIA
ROOF TORN FROM 4 PLEX MANY TREES AND POWER LINES DOWN
THROUGHOUT THE CITY
0525 PM NON-TSTM WND DMG KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE BROADCAST MEDIA
WEST SIDE OF EXHIBITION BUILDING DESTROYED
0525 PM FUNNEL CLOUD ELM CREEK 40.72N 99.38W
05/29/2008 BUFFALO NE STORM CHASER
STRONG ROTATION
0525 PM TORNADO KEARNEY 40.70N 99.08W
05/29/2008 BUFFALO NE STORM CHASER
POWER FLASHES IN THE CITY OF KEARNEY
0535 PM TORNADO 3 N KEARNEY 40.74N 99.08W
05/29/2008 BUFFALO NE STORM CHASER
POWER LINES DOWN
0536 PM TORNADO 5 SW KEARNEY 40.65N 99.15W
05/29/2008 KEARNEY NE LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND NEAR THE INTERSECTION OF
20TH AND VICTOR ROAD BY THE NEBRASKA STATE PATROL.
0541 PM TORNADO 7 SW OVERTON 40.67N 99.63W
05/29/2008 PHELPS NE TRAINED SPOTTER
0546 PM HAIL 10 N DAMAR 39.46N 99.58W
05/29/2008 E1.00 INCH ROOKS KS TRAINED SPOTTER
0550 PM HAIL 10 N DAMAR 39.46N 99.58W
05/29/2008 E1.00 INCH ROOKS KS LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED
0600 PM HAIL 4 N WOOD RIVER 40.88N 98.60W
05/29/2008 E1.75 INCH HALL NE EMERGENCY MNGR
0602 PM HAIL 6 W WOOD RIVER 40.82N 98.71W
05/29/2008 E1.00 INCH HALL NE AMATEUR RADIO
0610 PM FUNNEL CLOUD 8 N STOCKTON 39.55N 99.27W
05/29/2008 ROOKS KS LAW ENFORCEMENT
0610 PM TSTM WND DMG 5 N DAMAR 39.39N 99.58W
05/29/2008 ROOKS KS STORM CHASER
2-3 INCH TREE LIMBS DOWN
0622 PM TORNADO 8 S CAIRO 40.89N 98.61W
05/29/2008 HALL NE TRAINED SPOTTER
HUSKER HWY AND HWY 11
0625 PM TORNADO 5 W GRAND ISLAND 40.92N 98.46W
05/29/2008 HALL NE EMERGENCY MNGR
TORNADO ON GROUND AT STOLLEY PARK ROAD AND 110 ROAD
0627 PM TSTM WND GST WOOD RIVER 40.82N 98.60W
05/29/2008 E80.00 MPH HALL NE TRAINED SPOTTER
0630 PM HAIL 7 E GLADE 39.68N 99.18W
05/29/2008 E1.00 INCH PHILLIPS KS CO-OP OBSERVER
0631 PM HAIL 7 N STOCKTON 39.54N 99.27W
05/29/2008 E2.75 INCH ROOKS KS EMERGENCY MNGR
COVERING GROUND
0636 PM TORNADO WOODSTON 39.45N 99.10W
05/29/2008 ROOKS KS LAW ENFORCEMENT
ONE HOUSE DAMAGED...TREES AND POWERLINES DOWN
0640 PM TSTM WND DMG 1 N WOODSTON 39.47N 99.10W
05/29/2008 ROOKS KS EMERGENCY MNGR
HOUSE DESTROYED
0650 PM TORNADO 2 W PALCO 39.25N 99.60W
05/29/2008 ROOKS KS EMERGENCY MNGR
DEBRIS CLOUD
0700 PM TSTM WND GST GILTNER 40.77N 98.15W
05/29/2008 E65.00 MPH HAMILTON NE EMERGENCY MNGR
0700 PM TORNADO 3 W AURORA 40.87N 98.06W
05/29/2008 HAMILTON NE EMERGENCY MNGR
0702 PM TSTM WND GST PALCO 39.25N 99.56W
05/29/2008 E80.00 MPH ROOKS KS EMERGENCY MNGR
0702 PM HAIL PALCO 39.25N 99.56W
05/29/2008 E1.00 INCH ROOKS KS EMERGENCY MNGR
0713 PM TORNADO 3 S AURORA 40.82N 98.00W
05/29/2008 HAMILTON NE STORM CHASER
DAMAGE TO TWO GAS STATIONS
0717 PM TORNADO 2 NW PLAINVILLE 39.25N 99.33W
05/29/2008 ROOKS KS STORM CHASER
0732 PM TSTM WND GST YORK 40.87N 97.60W
05/29/2008 E60.00 MPH YORK NE NWS EMPLOYEE
0732 PM HAIL YORK 40.87N 97.60W
05/29/2008 E1.00 INCH YORK NE NWS EMPLOYEE
0734 PM TSTM WND DMG 3 S HAMPTON 40.84N 97.89W
05/29/2008 HAMILTON NE PUBLIC
8 SEMIS BLOWN OVER. DEBRIS SCATTERED ALONG I80. LARGE
UTILITY HIGH VOLTAGE LINES SNAPPED. HORSE TRAILER FLIPPED
OVER
0734 PM TSTM WND GST 2 NW YORK 40.89N 97.62W
05/29/2008 M77.00 MPH YORK NE AMATEUR RADIO
0821 PM TORNADO 5 S DOWNS 39.43N 98.55W
05/29/2008 OSBORNE KS LAW ENFORCEMENT
&&
JCBLocal storm report, May 29, 8:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
836 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 14 N HOLDREGE 40.64N 99.38W
05/29/2008 PHELPS NE EMERGENCY MNGR
WINDOWS BLOWN OUT OF HOUSE...DAMAGE TO AN EMPTY GRAIN
BIN...TREE LIMBS DOWN
&&
NWSLocal storm report, May 29, 8:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
838 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 6 SSW GLEN ELDER 39.42N 98.35W
05/29/2008 MITCHELL KS STORM CHASER
&&
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:05 PM CDT | Tornado Warning | GID | Clay, Hamilton, Polk, York | 40 min |
| May 29, 7:25 PM CDT | Flash Flood Warning | GID | York | 6 hr |
| May 29, 7:35 PM CDT | Tornado Warning | GID | Polk, York | 25 min |
| May 29, 8:13 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 24 min |
| May 29, 8:21 PM CDT | River Flood Warning | GID | Hall | 16 hr |
| May 29, 8:21 PM CDT | River Flood Warning | GID | Buffalo | 16 hr |
| May 29, 8:21 PM CDT | River Flood Warning | GID | Buffalo | 16 hr |
| May 29, 8:39 PM CDT | Flash Flood Warning | GID | Nance | 6 hr |
| May 29, 8:58 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 32 min |
| May 29, 8:59 PM CDT | Tornado Warning | GID | Webster | 28 min |
| May 29, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 45 min |
| May 29, 9:34 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 26 min |
| May 29, 9:55 PM CDT | Tornado Warning | GID | Thayer | 50 min |
| May 29, 10:03 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 42 min |
| May 29, 10:13 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 22 min |
| May 29, 10:16 PM CDT | Flash Flood Warning | GID | Nuckolls, Thayer, Webster | 5 hr |
| May 30, 1:43 AM CDT | Flash Flood Warning | GID | Polk | 6 hr |
| May 30, 2:27 AM CDT | River Flood Warning | GID | Nance | 22 hr |
| May 30, 4:18 AM CDT | River Flood Warning | GID | Nance | 5 hr |
| May 30, 7:40 AM CDT | Areal Flood Warning | GID | Polk | 12 hr |
| May 29, 7:24 PM CDT | Tornado Warning | GID | Osborne, Rooks | 51 min |
| May 29, 7:26 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 49 min |
| May 29, 7:29 PM CDT | Tornado Warning | GID | Jewell, Smith | 46 min |
| May 29, 7:40 PM CDT | Flash Flood Warning | GID | Jewell | 6 hr |
| May 29, 7:57 PM CDT | Tornado Warning | GID | Mitchell, Osborne | 48 min |
| May 29, 8:13 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 32 min |
| May 29, 8:18 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 42 min |
| May 29, 8:25 PM CDT | Tornado Warning | GID | Smith | 50 min |
| May 29, 8:30 PM CDT | Flash Flood Warning | GID | Mitchell, Osborne | 6 hr |
| May 29, 8:43 PM CDT | Tornado Warning | GID | Jewell, Mitchell | 47 min |
| May 29, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 51 min |
| May 29, 8:58 PM CDT | River Flood Warning | GID | Rooks | 19 hr |
| May 29, 8:58 PM CDT | Tornado Warning | GID | Jewell | 32 min |
| May 29, 9:21 PM CDT | Tornado Warning | GID | Osborne, Rooks, Smith | 24 min |
| May 29, 9:45 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 45 min |
| May 29, 10:09 PM CDT | Tornado Warning | GID | Jewell | 36 min |
| May 29, 10:13 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 47 min |
| May 29, 10:30 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Rooks, Smith | 45 min |
| May 29, 10:52 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 26 min |
| May 30, 12:00 PM CDT | River Flood Warning | GID | Osborne | 23 hr |
| May 30, 6:45 PM CDT | Areal Flood Warning | GID | Rooks | 28 hr |
Nearby
Flash Flood Warnings in Nebraska, 2008Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.